How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31166
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I am suffering from what I can only describe as a heavy left

Resolved Question:

I am suffering from what I can only describe as a heavy left leg. I have feeling in my leg but not sure if it is a muscle weakness. My GP prescribed Ramipril 1.25mg and 2.5 weeks latter prescribed 2.5mg. It was only after taking the higher dose I began to experience pins and needles in the foot which lasted 10-15 minutes. the next day I suffered the same and then later that evening had what I describe as a dead leg from foot to knee. After a minute it went ok. Next day I experienced the same and put it down to a side effect of medication and saw pharmacist - he agreed and advised I went back to lower dose but to call GP. I did and he advised that I visit surgery later that evening. I did and GP said she was sending me to A&E as she wanted to rule out a mini stroke. After hours of waiting and blood tests and CT scan a mini stroke was ruled out and they agreed and pronounced paraesthesia. Since then have been back to A&E as weakness has worsened. After 10 hours of waiting on Wednesday/Thursday I gave up and came home. Have spoken to GP and he says not to worry to await my appointment with neurologist (I have booked through BUPA) but this appointment is not until 27 October which, when you are less mobile (I cannot walk far and certainly cannot safely drive) is a very long time. In desperation I have tried to get an appointment with a physiotherapist who has advised she cannot see me and has advised I speak to GP. Is what I have reversible and how long is it likely to last?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi--just to check here only your left leg is affected? Any back problems?
Customer: replied 2 years ago.

Yes only left leg. No back problems.

Expert:  Dr. Chip replied 2 years ago.
OK Mandy. I don't think this is from the ramipril since it wouldn't be a common side effect and if it were you'd expect it to involve more than just one leg. Even without any back problems this is likely a lower spine problem as with one or more herniated disks pressing on nerve roots. My major concern here is that your symptoms are worsening, especially the weakness. You need an immediate MRI of the lumbar spine to see exactly what the problem is and you may actually have a surgical emergency since if the nerve compression is severe you may have permanent loss of function in that leg unless the compression can be surgically relieved.
Dr. Chip and 4 other Medical Specialists are ready to help you